Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Breast lump, multivitamin, coenzyme Q10 and MSM, calcium supplement. Effect of caffein?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1207 Questions
Caffein and nutrition supplement effect breast lump ?
Hi, I am 20 years old and I have breast lumps on the left breast.
I've been taken XXXXXXX tea and coffee in more than 1 week and I take multivitamin, coenzyme Q10 and MSM, calcium supplement everyday.
And today when I touch my breast I feel that the lump is clearly more firm and bigger than before, much easier to feel it. Last month I can touch that I have 2 lumps, today I feel they merge each other already.
Is it the caffein I taken or one of the supplement effect the lump that growning faster ?
Posted Sat, 28 Apr 2012 in Breast Cancer
Answered by Dr. Indranil Ghosh 2 hours later

Thanks for writing in.
I understand your concern. Its good that you are so aware because awareness is the first step towards preventing anything serious.

The most common cause of lumps in breast at this age are fibroadenoma and fibroadenosis (which are benign, that is, non-cancerous lesions). They are not known to transform to cancer later. I think this is the cause of the lumps in your case also.

However, the supplements that you have mentioned are also not known to cause an increase in the size of breast lumps or cause transformation to cancer. Some of them like XXXXXXX tea and coenzyme Q are anti-oxidants and good for general health.

Caffeine is also not related to breast lump growth in any way.

I think that you should have the lumps examined by a physician (if not already done so) and be under regular follow-up. If the lumps are actually increasing, then a few tests may be needed for diagnosis/follow up (like an ultrasound of breasts). Some degree of variation of the lumps over a menstrual cycle is usual and not worrisome.

I hope I have addressed your concerns. I would be available for follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor